Torn Pectoral Tendon from Levaquin

by Dan

About 12 years ago (2000) my doctor prescribed a prolonged dosage of levaquin because I had pnuemonia. I had been an avid weight lifter and in very good condition prior to getting the flu which turned into pnuemonia.

During the time I was on the drug we had a snow storm and I had to pull start my snow blower which I had difficulty starting. On the second or third pull I felt a tear in my right pectoral muscle. The pain was immediate and severe.

In the weeks that followed the muscle completely disappeared and became weak and I had severe pain in my shoulder from the same injury. I ended up having to get a Corticosteroid Injection in my shoulder and have spent years building the muscle back.

The spot that tore is gone forever and noticeable when I don't have a shirt on because you can't rebuild what isn't there. My strength has returned but the loss of the torn muscle strands are gone forever because the tendon connecting part of the tissue is simply gone. Had I known how bad this could be I would have asked my doctor for an alternate treatment.


Joshua Answers:

Hi Dan.

You didn't leave an email or check the notification box, so I hope you find this response.

Well, it sounds like the good news is that that one muscle/tendon is your only symptom. I the world of Levaquin Tendonitis and related Levaquin side effects, that's pretty good, all things considered.

So. The Levaquin basically caused your pec muscle to fall apart. That's -not- good.

Regular Tendonitis is no big deal.

See: What Is Tendonitis

When you get a Torn Tendon that's a whole other level. But those can be repaired either by surgery or The ARPwave System.

But when a section of tendon dies and disintegrates, that's something else entirely. Surgery nor the ARPwave may be able to get the ends back together, and chances are the tissue at the ends is no good anyway/would have to be cut off, which separates the ends even farther.

It just all depends on your specific issues.

I'm curious...

You say you've been building the muscle back up. Do you mean that there's only a partial tear to the pec? Or a complete tear and other muscles are working together to 'get your strength back'?

The pec itself is returning in size? Hmmm. I need to know more.

And yes, I hear you. If you'd really known how bad Levaquin side effects could be, you'd DEFINITELY have insisted on an alternative.

Please reply using the comment link below. Do not submit a new submission to answer/reply, it's too hard for me to find where it's supposed to go.

And, comments have a 3,000 character limit so you may have to comment twice.

Joshua Tucker, B.A., C.M.T.
The Tendonitis Expert

Subscribe to The Tendonitis Expert Newsletter Today!

For TIPS, TRICKS, and up-to-date Tendonitis information you need!




Don't worry -- your e-mail address is totally secure.

I promise to use it only to send you The Tendonitis Expert Newsletter.

Click here to post comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Levaquin.